Alert archive / Tennessee / Freeze Warnings in 2019
Freeze Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Oct 31, 2019, 2:37 AM CDT for 38 counties in Tennessee. It took effect at Oct 31, 2019, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2019, 2:37 AM CDT (07:37 UTC)
- In effect from
- Oct 31, 2019, 11:00 PM CDT
- Expired
- Nov 1, 2019, 9:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS74 KOHX 310737 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 237 AM CDT Thu Oct 31 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-312000- /O.UPG.KOHX.FZ.A.0002.191101T0500Z-191101T1400Z/ /O.NEW.KOHX.FZ.W.0002.191101T0400Z-191101T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 237 AM CDT Thu Oct 31 2019 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...ALL of Middle Tennessee. * WHEN...From 11 PM this evening to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This Freeze Warning replaces the Freeze Watch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
783 WWUS74 KOHX 311912 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 212 PM CDT Thu Oct 31 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-011400- /O.CON.KOHX.FZ.W.0002.191101T0400Z-191101T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 212 PM CDT Thu Oct 31 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...ALL of Middle Tennessee. * WHEN...From 11 PM this evening to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 21
923 WWUS74 KOHX 011150 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 650 AM CDT Fri Nov 1 2019 TNZ005>008-023>028-056>062-075-093>095-011400- /O.NEW.KOHX.ZF.Y.0001.191101T1150Z-191101T1400Z/ /O.CON.KOHX.FZ.W.0002.000000T0000Z-191101T1400Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 650 AM CDT Fri Nov 1 2019 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Patchy to areas of freezing fog developing. Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of Middle Tennessee generally along and west of the I-65 Corridor. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Hazardous driving conditions due to low visibility and potential frost on bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ TNZ009>011-029>034-063>066-077>080-011400- /O.CON.KOHX.FZ.W.0002.000000T0000Z-191101T1400Z/ Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton- Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy- Van Buren- Including the cities of Lafayette, Celina, Byrdstown, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, Crossville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 650 AM CDT Fri Nov 1 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...ALL of Middle Tennessee. * WHEN...Until 9 AM CDT today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 31
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 12:55 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 31, 12:55 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1255 AM CDT Thu Oct 31 2019 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... A crummy night continues across Middle TN. After multiple waves of showers moved through this morning and another this afternoon (which is pushing off the Cumberland Plateau now), another is on our door step. The frontal boundary is now situated basically north to south just to the west of I-65 and it will continue to be the instigator in our weather through tomorrow as it drifts off to the east. Models continue to pick up on yet another wave pushing across this frontal boundary late tonight, possibly sparking some thunderstorms prior to sunrise. The focus for this will be south of I-40 and east of I-65. Forcing along the front will cause us to continue to highlight the possibility for a few strong storms in this area, but I'm liking this potential less and less due to a lack of instability overnight. Have tweaked the PoP grids for latest radar trends, otherwise the forecast is well on track. && .AVIATION... 06Z TAF DISCUSSION. Foggy conditions and a few light showers will impact terminals over the next few hours, before a heavier band of showers is expected to push through. Visibilities and cigs will bounce between IFR and MVFR through the morning at all sites. By this afternoon clouds will thin and gradually give way to clear skies. Winds will be gusty out of the WNW this afternoon. Gusts 20 to 30 knots will be possible through the afternoon hours, but they should weaken as the evening progresses. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Friday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Unger AVIATION........11
Hazardous weather outlook, Oct 30, 5:19 AM CDT, 21 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 519 AM CDT Wed Oct 30 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-311030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 519 AM CDT Wed Oct 30 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong storms are possible across mainly the east and south this afternoon and early this evening. Additionally, heavy rain may lead to localized flooding, especially across the southeast. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Localized heavy rain may continue through much of Thursday as well. The threat for localized minor flooding will continue. In addition the coldest air of the season is expected. Freezing to near freezing temperatures will be possible Friday through Monday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely.
In the hours before
Special weather statement, Oct 30, 11:49 PM CDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Nashville TN 1149 PM CDT Wed Oct 30 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-311200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1149 PM CDT Wed Oct 30 2019 ...Patchy Dense Fog Possible Tonight... Isolated areas of dense fog are currently occurring in portions of Middle Tennessee. Although the incoming rain should help to relieve some of the visibility issues, we could continue to see patchy areas with visibilities of less than 1/4 mile. Use caution if driving through the early morning hours and leave early in order to allow plenty of time to arrive safely to your destination. 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 5:47 AM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 43 min |
Nearby
Freeze Warnings in Tennessee, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.